MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182510
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a pediatric patient (6 months of age) was to receive a pre-filled injection of pediarix i.M.When the nurse pushed on the syringe plunger, liquid shot out of the sides onto the nurse's gloved hand and on the paper covering on the exam table (as both were suddenly wet).The nurse is certain that although the child was stuck with the needle, none of the medication was received.On closer examination of the syringe, it was noticed that there was a crack in the luer lock piece of the needle hub which caused the vaccine to shoot out the sides.After examination, the staff disposed of the needle and the syringe, so there is nothing to return to the manufacturer.Staff inspected several other needles from that lot and did not identify any other defects.The infant had to return to be reinjected the next day which was upsetting to all involved but there was no actual harm due to this event.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine a root cause.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
MONOJECT SAFETY NDL 25 X 1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15166315
Report Number1282497-2022-10711
Device Sequence Number19989304
Product Code FMI
UDI-Device Identifier10884521544680
UDI-Public10884521544680
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1182510
Device Catalogue Number1182510
Device Lot Number02010014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age6 MO
Patient SexUnknown